Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 522, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 29, 2006, 3:16 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2006, 3:16 PM CST (21:16 UTC)
- Expired
- Nov 29, 2006, 4:00 PM CST
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 3:46 PM CST | HAIL 0.75 | Commerce, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 292116 SVRTSA OKC035-115-292200- /O.NEW.KTSA.SV.W.0522.061129T2116Z-061129T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 316 PM CST WED NOV 29 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIG COUNTY IN NORTHEAST OKLAHOMA OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 400 PM CST * AT 315 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF BLUEJACKET...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUEJACKET... WELCH...COMMERCE AND PICHER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3667 9523 3661 9508 3699 9480 3698 9512 $$
2 follow-up statements
000 WWUS54 KTSA 292138 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 338 PM CST WED NOV 29 2006 OKC035-292148- /O.CAN.KTSA.SV.W.0522.000000T0000Z-061129T2200Z/ CRAIG OK- 338 PM CST WED NOV 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE WARNED AREA THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3679 9500 3681 9492 3699 9476 3699 9501 $$ OKC115-292200- /O.CON.KTSA.SV.W.0522.000000T0000Z-061129T2200Z/ OTTAWA OK- 338 PM CST WED NOV 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR OTTAWA COUNTY... AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MIAMI...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MIAMI... COMMERCE...CARDIN AND PICHER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3679 9500 3681 9492 3699 9476 3699 9501 $$
000 WWUS54 KTSA 292156 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 356 PM CST WED NOV 29 2006 OKC115-292206- /O.EXP.KTSA.SV.W.0522.000000T0000Z-061129T2200Z/ OTTAWA OK- 356 PM CST WED NOV 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY EXPIRES AT 400 PM CST... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3679 9500 3681 9492 3699 9476 3699 9501 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 10:55 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Nov 29, 10:55 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CST WED NOV 29 2006
.MESOSCALE UPDATE...
THUNDERSTORMS OVER PAYNE AND LINCOLN COUNTIES ARE MOVING
NORTH AND WILL CROSS THE FREEZING LINE IN NORTHERN OSAGE
COUNTY AROUND NOON. THIS WILL RESULT IN SEVERAL PERIODS
OF SIGNIFICANT RAIN IN PARTS OF NORTHERN OSAGE COUNTY
WITH THE TEMPERATURES BELOW FREEZING AND FALLING.
INITIALLY THE ICE WILL ONLY ACCUMULATE ON ELEVATED OBJECTS
...BUT AS THE TEMPERATURE FALLS BELOW 29 THE GROUND
WILL ALSO BEGIN TO SEE SOME ACCUMULATION DURING THE
HEAVIER PRECIPITATION.
THERE IS SOME POTENTIAL FOR ENOUGH ICE TO ACCUMULATE ON
UTILITY LINES TO CAUSE SERVICE INTERRUPTIONS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ073.
WINTER STORM WATCH FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR OKZ049-
OKZ053-OKZ072-OKZ074-OKZ075-OKZ076.
AR...WINTER STORM WARNING FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR
ARZ001.
WINTER STORM WATCH FROM 6 AM THURSDAY TO 3 AM FRIDAY FOR ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....05Hazardous weather outlook, Nov 29, 1:38 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST WED NOV 29 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-300745-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
138 PM CST WED NOV 29 2006
...TORNADO WATCH 869 IN EFFECT UNTIL 7PM FOR SOUTHEAST OKLAHOMA
AND PARTS OF NORTHWEST ARKANSAS...
...WINTER STORM WARNING IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA
UNTIL 3 AM...
...WINTER STORM STORM WARNING IN EFFECT FOR PARTS OF NORTHEAST AND
EAST CENTRAL OKLAHOMA FROM 6 PM TO 3 AM...
...WINTER STORM WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FROM 6 PM THROUGH THURSDAY NIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
ICE ACCUMULATION.
RISK...SIGNIFICANT.
AREA...PARTS OF EASTERN OKLAHOMA.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...AREAS ALONG AND NORTHWEST OF I-44
DISCUSSION...
A STRONG ARCTIC FRONT WAS MAKING ITS WAY ACROSS
EASTERN OKLAHOMA THIS AFTERNOON. OUT AHEAD OF THE FRONT...A WARM
AND UNSTABLE AIRMASS WAS IN PLACE. SUFFICIENT INSTABILITY AND
STRONG FORCING ALONG THE FRONT WILL RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. GIVEN THE INSTABILITY AND STRONG SHEAR WIND
PROFILES IN PLACE MAY RESULT IN SUPERCELLS CAPABLE OF PRODUCING
TORNADOES. TH SEVERE WEATHER THREAT WILL END UPON PASSAGE OF THE
COLD FRONT.
BEHIND THE FRONT...TEMPERATURES WILL FALL FROM THE 60S AND 70S TO
THE 30S AND 40S WITHIN AN HOUR OR TWO OF FRONTAL PASSAGE. AREAS
ACROSS NORTHEAST OKLAHOMA HAVE ALREADY FALLEN TO NEAR FREEZING.
PRECIPITATION WILL ALSO CONTINUE BEHIND THE BOUNDARY. FREEZING
RAIN THATS ALREADY OCCURRING ACROSS PARTS OF NORTHEAST OKLAHOMA
WILL SPREAD SOUTH AS THE COLDER AIR CONTINUES TO OVERTAKE THE AREA
THIS AFTERNOON AND TONIGHT. A STRONG UPPER SYSTEM WILL DRAW CLOSER
TO THE AREA TONIGHT. TEMPERATURES ABOVE THE SURFACE WILL REMAIN
ABOVE FREEZING...THEREFORE ADDITIONAL PRECIPITATION WILL CONTINUE
IN THE FORM OF FREEZING RAIN OVERNIGHT FOR MUCH OF NORTHEAST
OKLAHOMA...WHERE SIGNIFICANT ICING WILL BE POSSIBLE. SEE THE
LATEST /OKCWSWTSA/ FOR DETAILS CONCERNING THIS POTENTIALLY
DANGEROUS SITUATION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION
STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COLDER AIR WILL DEEPEN ON THURSDAY AS THE UPPER LEVEL SYSTEM
APPROACHES AND MOVES THROUGH THE PLAINS. A FULL CHANGE OVER TO
SNOW IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHEAST ARKANSAS.
SIGNIFICANT SNOWFALL AMOUNTS APPROACHING 10 INCHES MAY OCCUR IN
THE VICINITY OF THE INTERSTATE 44 CORRIDOR...WHICH WILL MAKE TRAVEL
EXTREMELY TREACHEROUS SHOULD THIS OCCUR. SEE /OKCWSWTSA/FOR DETAILS.
THIS SYSTEM WILL PULLOUT BY FRIDAY...WHERE THE COLD HIGH PRESSURE
WILL DOMINATE THE REST OF THE OUTLOOKED PERIOD.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES AND EMERGENCY MANAGEMENT GROUPS WILL WANT TO
MONITOR THE LATEST DISCUSSIONS AND WINTER WEATHER PRODUCTS
RELATING TO THE EVOLUTION AND PROGRESS OF THIS WINTER STORM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Nov 29, 2:26 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CST WED NOV 29 2006
OKZ065-292100-
OKFUSKEE OK-
226 PM CST WED NOV 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 226 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CASTLE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CASTLE...BOLEY...MASON...OKFUSKEE
AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Nov 29, 2:53 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CST WED NOV 29 2006
OKZ067-292130-
WAGONER OK-
253 PM CST WED NOV 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 253 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
REDBIRD...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...PORTER...REDBIRD AND
COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:06 AM CST | Winter Storm Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 47 hr |
| Nov 29, 3:12 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 48 min |
| Nov 29, 3:48 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.